Please forgive me for taking this amount of time to get back to you, @2011panc. Your post was exactly what I needed to hear and cheered me greatly. May the Lord bless you and keep you.
Member has chosen to not make this information public.
Member not yet following any Groups.
Hello, Everyone. I was in Intensive Care for three days in late October of last year. I was hemorrhaging, and the doctors could not locate the source of the bleeding. I was delirious, became combative, and had to be restrained. I was screaming, begging my husband to take me out of there and put me in a different hospital. As a survivor of childhood sexual abuse, I felt violated to the extreme, as every orifice of my body had tubes being inserted continually. I was certain, whether it happened or not, that one nurse who ordered the restraints was very verbally abusive to me. They gave me strong doses of Haldol and Ativan, which my body reacted very negatively to. The inflating/deflating pressure cuffs on my legs felt like genuine torture. Having been a psychotherapist earlier in my career, I recognized quickly afterwards that I was experiencing some type of post traumatic stress response, as was my precious husband as caregiver. I made a good recovery, with a few difficulties during the year that were troublesome, but not particularly traumatic. Fast forward to the end of September, early October. I have begun having nightmares again and flashing back frequently during the daytime, and overall am feeling jittery. I was wondering if this was some kind of “anniversary” effect, in which the body just knows this is the same time of year, even though my conscious mind knows differently? Complicating the whole picture is that I am sole caregiver of my 88-year-old mother who has serious heart issues, is in chronic horrible pain, and in the last few months has lost the sight in one of her eyes. She still lives alone with her little dog, but she is virtually home bound and I am with her about 50 percent of the time. Therefore, I constantly carry a low grade anxiety about her health. I was relieved to find this support group and to learn that this is a diagnosable condition known as PINS. Does anyone have any feedback whether this “anniversary effect” is a real phenomenon, or can anyone relate to it? Thanks so much to all of you in advance.